question-icon

My husband (79 years old) has been without his Morphine

default
Posted on Thu, 24 Jan 2019
Question: My husband (79 years old) has been without his Morphine, due to Dr. being on vacation during the holidays. He has been taking Oxycodone, which I believe is called a break-thru med. My question is, he is in a great deal of pain, took a oxycodone about 3 hours ago & we just got his morphine. Can he take morphine any time soon? Thank you!
Forgot to mention he has Neuropthy, which is causing the pain.
default
Follow up: Dr. Aaron Branch (9 minutes later)
I forgot to mention, I do not have a cell phone, so please send my answer to my email I listed. Thank you so much!!
doctor
Answered by Dr. Aaron Branch (1 hour later)
Brief Answer:
Probably not a problem

Detailed Answer:
Hello, I'm Dr. Branch, thanks for using Ask a Doctor.

In general, taking a regularly prescribed dose of morphine 3 hours after taking a prescribed dose of Oxycodone should not cause any problems, as Oxycodone (if it is the short-acting oxycodone) typically has effect for only about 4 hours.

So in short, it should be ok. If you can tell me more about what kind and dose of oxycodone he takes, as well as the type and dose of morphine, and the dose he is prescribed to take, I can give you a more clear answer based on his situation.

I hope that helps, please let me know if there's anything else I can do.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Aaron Branch

General & Family Physician

Practicing since :2011

Answered : 1076 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
My husband (79 years old) has been without his Morphine

I forgot to mention, I do not have a cell phone, so please send my answer to my email I listed. Thank you so much!!